Minnesota, 2006Flash Flooding in Minnesota, April 7, 2006
April 7, 2006 · NWS MPX · 4 events in 3 counties and zones
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 7, 2:44 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 7, 2:44 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 AM CDT FRI APR 7 2006
.DISCUSSION...
CONVECTION CURRENTLY OVER SOUTH CENTRAL MINNESOTA IS CORRELATED WITH
Q VECTOR CONVERGENCE ON THE RUC MODEL. THE RUC MODEL SUGGESTS THAT
THIS WILL GRADUALLY SAG SOUTH OF OUR COUNTY WARNING AREA BETWEEN 15Z
AND 18Z THIS MORNING. IT WILL BE A RAW DAY BETWEEN THE WINDS AND
COOLER TEMPERATURES. WILL STAY THE COURSE WITH A WIND ADVISORY
OVER WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS MORNING. THIS
ADVISORY IS CORRELATED WITH AN AREA OF PEAK WINDS AT 925 MB AND AN
AREA OF SURFACE PRESSURE RISES...BOTH FORECAST BY THE NAM MODEL. THE
SURFACE TRAJECTORY FORECAST SUGGESTS THAT TEMPERATURES WILL HOLD
FAIRLY STEADY THAN BEGIN TO FALL BEFORE THE END OF THE DAY. BOTH THE
NAM AND GFS MODELS INDICATE FAIR WEATHER TONIGHT THROUGH SATURDAY
NIGHT WITH A HIGH PRESSURE RIDGE PASSING ACROSS THE AREA. RETURN
SOUTHERLY FLOW IS EXPECTED TO BEGIN SUNDAY. A SHORT WAVE EMBEDDED IN
THE MID LEVEL FLOW IS FORECAST TO CROSS OUR FORECAST AREA FROM WEST
TO EAST ON SUNDAY. THIS FEATURE IS NOT EXPECTED TO PRODUCE ENOUGH
LIFT FOR MORE THEN JUST PASSING CLOUDS.
LONGER TERM...MONDAY THROUGH THURSDAY NIGHT
FOLLOWED THE SLOWER ECMWF MODEL OVERALL THAN THE GFS MODEL ENSEMBLE
DURING THE PERIOD. UPPER RIDGE IS FORECAST TO PUSH OFF TO THE EAST
OVER THE WESTERN GREAT LAKES REGION BY MONDAY EVENING. SOUTHWEST
AIRFLOW ALOFT DEVELOP OR COMMENCE OVER THE WESTERN HALF OF THE
NATION INTO THE UPPER MIDWEST. MODELS HAVE BEEN CONSISTENT IN
BRINGING A SERIES OF SHORTWAVE UPPER TROUGHS OVER THE UPPER MIDWEST
EARLY IN THE WEEK. KEPT THE MENTION OF SHRA/TSRA FOR MONDAY NIGHT
INTO WEDNESDAY. BY DAY 6...MORE OF A ZONAL UPPER FLOW DEVELOP OVER
THE NORTHERN PLAINS AND MIDWEST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL NOON CDT TODAY FOR BLUE EARTH-BROWN-
FARIBAULT-FREEBORN-LE SUEUR-MARTIN-NICOLLET-SIBLEY-STEELE-
WASECA-WATONWAN COUNTIES.
WIND ADVISORY UNTIL 10 AM CDT THIS MORNING FOR CHIPPEWA-DOUGLAS-
KANDIYOHI-LAC QUI
PARLE-POPE-REDWOOD-RENVILLE-STEVENS-SWIFT-YELLOW MEDICINE
COUNTIES.
WI...NONE.
&&Hazardous weather outlook, Apr 7, 3:05 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 AM CDT FRI APR 7 2006
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
081100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
405 AM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHEAST WINDS ACROSS WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA THIS MORNING WILL EXCEED 30 MPH AT TIMES. GUSTS TO
AROUND 40 MPH ARE POSSIBLE. THESE GUSTY WINDS WILL GRADUALLY
DIMINISH THROUGH THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Freeborn
- When
- April 7, 7:00 AM CST to 10:30 AM CST
- Where
- Freeborn County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.674, -93.349 (the zone’s center; the record gives no point)
Strong thunderstorms dumped between one and one half to just over two inches of rainfall on Freeborn County. Backyards and minor street flooding reported all over the county.
Flash Flood, Faribault
- When
- April 7, 7:00 AM CST to 10:30 AM CST
- Where
- Faribault County, Winnebago
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.674, -93.948 (the zone’s center; the record gives no point)
Strong thunderstorms dumped between two and two and one half inches of rainfall over western Faribault county in approximately 2 hours. Scattered streets were reported under water in Winnebago and over the surrounding area. Basement flooding occurred in Blue Earth.
Flash Flood, Martin
- When
- April 7, 7:00 AM CST to 10:30 AM CST
- Where
- Martin County, Dunnell
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Strong thunderstorms dumped between one and one and one half inches of rain over much of southwestern Martin county. Scattered streets and basements were flooded in and around Dunnell.
Flash Flood, Martin
- When
- April 7, 7:00 AM CST to 10:30 AM CST
- Where
- Martin County, Fairmont
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.674, -94.551 (the zone’s center; the record gives no point)
Strong thunderstorms deposited between two and two and one half inches of rainfall over the eastern half of Martin county in approximately two hours. Scattered roads and basements flooded in and around Fairmont, including one to two feet of water on Canyon Drive in Fairmont. Fairmont High School closed for the day due to flooded classrooms. A home at 1001 Martin Street, was completely surrounded by water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501021, 5501022, 5501023, 5501024.